Skip to Content

I have gained alot of weight on cymbalta. Could it be the medication?

Responses (3)

kaismama 7 Mar 2013

Its well known for this.

lady2882 7 Mar 2013

Yes I know quite a few that have gained alot of weight on this medication. How long have you been taking it and at what dose (mg)?
You really have to watch the fats in your diet with this med as it loves fat. Try to eat more vegetables and only lean meats and stay away from sauces. That helped for me.
I find that I don't move around as much on this and I tend to sit more so I think that is part of the problem. How to motivate oneself to exercise I'm not sure. If you have any ideas about motivation let me know.

nicolephillips 7 Mar 2013

Unfortunately, I do not understand how the drug manufacturers have not yet to my knowledge been able to find an anti-depressant that does not cause weight gain and sexual side effects. As if we are not depressed enough right? Now, Ive gained too much weight and am unable to be satisfied sexually. So, my desire has faded which doesn't make me or my husband happy. Must there always be sacrifices? Obviously, my answer is, yes, I definitely believe so. Good luck.

lady2882 7 Mar 2013

My poor hubbie as I don't like to be touched now. The side effects have gotten so bad that now I have to go off of it and the withdrawals are worse.

nicolephillips 7 Mar 2013

I had to go off of it also. And yes, i felt like shit for bout a week. Are u weining yourself off? I hear its very dangerous to stop cold turkey. Talk to your dr. They are continually coming out with new anti-depressants. Maybe there's one I don't know about that doesnt cause these side effects. Then again, the meds make us happy and I've always heard that when your happy, you eat. So, I dont no. My sister has been on several different ones becuz she has suffered with bi-polar disorder for years & years. I will see if she may know a good one for you and get back to you. I also wanna quit smoking, but that also will cause weight gain and I just cant handle it. I'm so unhappy with my body that Monday I went to Figure Weight Loss and now I,m dieting, exercising and taking the meds. Its expensive though. They dont take insurance. But, I've lost 4 lbs in 3 days. I literally have to make myself eat now. Good luck. Write back.

lady2882 19 Mar 2013

yes I am tapering off slowly. went from 60 to 30mg to start with and that was horrid. The side effects getting off are worse than starting it.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions